Alert archive / Kentucky / Flash Flood Warnings in 2006
Flash Flood Warning 61, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Sep 10, 2006, 1:43 PM CDT for Adair County, Metcalfe County, Kentucky. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2006, 1:43 PM CDT (18:43 UTC)
- Expired
- Sep 10, 2006, 5:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Adair County, KY, Metcalfe County, KY
The radar
The Louisville radar (KLVX), 113 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1261 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 101844
FFWLMK
KYC001-169-102245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
143 PM CDT SUN SEP 10 2006
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY...
CENTRAL METCALFE COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 545 PM CDT
* AT 137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EDMONTON
AND COLUMBIA
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA THROUGH THE REST OF THE AFTERNOON.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. EVEN MODERN SPORT UTILITY VEHICLES AND LARGE PICK-UP TRUCKS
CANNOT BE SAFELY DRIVEN THROUGH FLOOD WATERS.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
LOUISVILLE.
LAT...LON 3691 8575 3689 8560 3695 8545 3694 8526
3714 8512 3728 8512 3711 8552 3710 8575
$$
SCHOTT1 follow-up statement
000
WGUS73 KLMK 102143
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
541 PM EDT SUN SEP 10 2006
KYC001-169-102151-
ADAIR KY-METCALFE KY-
441 PM CDT SUN SEP 10 2006
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR METCALFE AND ADAIR
COUNTIES...
LOCAL LAW ENFORCEMENT REPORTS THAT ROADWAYS ARE CLEAR OF WATER...AND
RAINFALL RATES HAVE BECOME LIGHT. IF YOU COME ACROSS A ROADWAY WITH
WATER ACROSS...TURN AROUND DONT DROWN.
LAT...LON 3691 8575 3689 8560 3695 8545 3694 8526
3714 8512 3728 8512 3711 8552 3710 8575
$$
SCHOTTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 9:38 AM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Sep 10, 9:38 AM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1038 AM EDT SUN SEP 10 2006 .MORNING UPDATE... CURRENT OVERVIEW OF THE REGION HAS WEAK RIDGING ALOFT AND AT THE SURFACE WITH AN SLIGHT INVERTED TROUGH STARTING TO DEVELOP...WITH LIGHT SOUTHERLY FLOW AS A STATIONARY BOUNDARY SITS TO THE NORTH ACROSS CENTRAL ILLINOIS...INDIANA AND SOUTHERN OHIO. LARGE AREA OF MID LEVEL CLOUDINESS REMAINS ACROSS MOST OF THE NORTHERN PORTIONS OF THE CWA...WITH A FEW SHOWERS REMAINING IN THE EASTERN PORTIONS. VIS SAT SHOWS A LARGE AREA OF CLEARING WORKING INTO THE FORECAST AREA FROM THE SOUTHWEST...WITH MSAS DATA ALREADY SHOWING LIS NEAR -3 IN THAT REGION WITH CAPES NEAR 1200-1500 J/KG AS OF 10 AM. CLEARING WILL SPREAD ACROSS THE REGION...AS INSTABILITY SHOULD NOT BE A PROBLEM...THOUGH INITIATION MAY BE LATER ACROSS THE FAR NORTH AND EAST WITH THE MORNING CLOUD COVER. VORT NEAR PADUCAH IS PROGGED TO MOVE WNW BASICALLY ALONG THE THE OH RVR...WILL RAISE POPS WITH THIS FEATURE AND INSTABILITY QUESTION ANSWERED ACROSS THE FORECAST AREA...MORE SO ACROSS THE WEST AND NORTHWEST ZONES CLOSER TO THE VORT...DEWPOINT BOUNDARY LOOKS TO SET UP IN OR NEAR THE SOUTHERN INDIANA COUNTIES OR ALONG THE OHIO RIVER...AND MAY BE A FOCUS MECHANISM FOR TSTMS THIS AFTERNOON. AS MENTIONED IN PREVIOUS AFD...PWATS ARE MODERATELY HIGH...WITH OHX SOUNDING AND LATEST RUC RUN SHOWING VALUES NEARING 1.5 TO 1.7 INCHES...SO LOCALIZED HEAVY RAINFALL AMOUNTS OF 2+ INCHES WILL BE POSSIBLE AS THE STORMS STILL LOOK TO BE SLOW MOVERS. WILL MAKE SLIGHT ADJUSTMENT TO DEWPOINTS...SLIGHTLY UNDERFORECAST IN HOURLY GRIDS...AND WILL LEAVE FORECASTED HIGHS AS IS...BUT WOULD NOT BE SURPRISED IF A FEW SITES GO SLIGHTLY WARMER THAN FORECAST IF CLOUD COVER IS LESSER AT THAT SITE OR THAT THEY DONT RECEIVE COOLING EFFECTS OF SHOWER/STORM OR OUTFLOW AS H850 TEMPS ARE WARM FOR MID SEPT. --SCHOTT && PREV DISCUSSION... (ISSUED 248 AM EDT SUN SEP 10 2006) SHORT TERM (TODAY AND TONIGHT)... TODAY AND TONIGHT SHOULD GENERALLY BE A REPEAT OF THE PAST COUPLE OF DAYS AND NIGHTS...WITH A FEW SMALL EXCEPTIONS. SCATTERED THUNDERSTORMS ARE EXPECTED ONCE AGAIN TODAY AND TONIGHT IN WARM MOIST ATMOSPHERE. PRECIPITABLE WATER AMOUNTS ARE AGAIN EXPECTED TO HOVER AROUND 1.5 INCHES AND LIFTED INDEX VALUES SHOULD BOTTOM OUT AROUND -4 THIS AFTERNOON...THOUGH MORNING CIRRUS AND ALTOCUMULUS MAY PREVENT FULL DESTABILIZATION. THUNDERSTORMS SHOULD REACH FARTHER NORTH TODAY AND TONIGHT VERSUS THE PAST COUPLE OF DAYS SO WILL HAVE SCATTERED STORMS IN THE FORECAST THROUGHOUT THE AREA. LAPSE RATES ARE NOT AS STEEP TODAY AS YESTERDAY AND FORECAST SOUNDINGS SHOW A VERY MOIST COLUMN WITHOUT THE MID-LEVEL DRY LAYER OF AIR WE SAW YESTERDAY. ALSO...THE FLOW IS VERY WEAK WITH WINDS OVER THE CENTRAL CWFA AT OR BELOW 20 KNOTS ALL THE WAY UP TO AT LEAST 350HPA. THUS...THE CHANCES OF STRONG GUSTY WINDS WITH TODAYS STORMS SEEM QUITE SMALL. HOWEVER...GIVEN THAT MOIST PROFILE AND WEAK FLOW...STORM MOTION IS PROGGED TO BE ONLY 5 TO 10 MPH...LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE. INDEED WE SAW THIS YESTERDAY...WITH RADAR ESTIMATES OF 3 TO 4 INCHES OF RAIN UNDER THE STRONGEST STORMS. 13 LONG TERM (MONDAY THROUGH SATURDAY)... MONDAY THROUGH WEDNESDAY NIGHT... LATEST SHORT AND MEDIUM RANGE MODELS ARE STARTING TO COME IN BETTER AGREEMENT FOR THE MON-WED NIGHT PERIOD. IN THE UPPER LEVELS...DECENT H5 WAVE MOVING EAST ACROSS THE US/CAN BORDER IS FCST TO DROP SOUTHEAST AND CLOSE OFF ACROSS THE UPPER MIDWEST BY MON EVE. AS THE H5 LOW CLOSES OFF...OVERALL SYSTEM MOVEMENT WILL SLOW DOWN AS H5 LOW DEEPENS A BIT AND THEN GRADUALLY OPENS BACK UP INTO AN OPEN WAVE ACROSS THE GREAT LAKES. AT THE SFC...BOTH THE WRF AND GFS SOLUTIONS SHOW SFC CYCLOGENESIS TAKING PLACE ACROSS THE MID MISSISSIPPI VALLEY TAKING A TRACK ACROSS N MO AND INTO THE SOUTHERN GREAT LAKES. THIS SCENARIO WOULD BRING A SLOW MOVING COLD FRONT INTO THE AREA BY TUESDAY AFTERNOON. BUT...WITH UPPER LEVEL CLOSING OFF AND SFC LOW RACING NW...THIS FRONT WILL BE SLOW TO CLEAR THE AREA...PROBABLY BY EARLY THU AT THE LATEST. BASED ON THE LATEST MODEL DATA...MON-WED CERTAINLY APPEARS TO BE A WET AND UNSETTLED PERIOD ACROSS THE MIDDLE OHIO VALLEY. SCATTERED SHOWERS AND STORMS WILL DEVELOP ACROSS THE AREA ON MONDAY IN A DEEP SW PBL AND WAA FLOW. CONVECTION LOOKS TO BECOME MORE NUMEROUS DURING THE AFTERNOON WITH SOME SFC HEATING. BEST PRECIP CHANCES FOR MONDAY WILL BE ACROSS THE WESTERN HALF OF THE AREA WITH PRECIPITATION CHANCES INCREASING ACROSS THE ENTIRE FA MONDAY NGT INTO TUESDAY. WITH ANTICIPATED CLOUD COVER AND PRECIPITATION...HAVE UNDERCUT TEMPS A BIT ON MONDAY AND PLAN ON GOING CLOSER TO A MAV/FWC COMPROMISE HERE. HIGHS MONDAY LOOK TO TOP OUT IN THE LOW-MID 80S WITH OVERNIGHT LOWS IN THE MID-UPPER 60S. TUESDAY LOOKS A BIT MORE INTERESTING AS SAID SFC FRONTAL BOUNDARY PUSHES INTO THE REGION. BOTH THE WRF AND GFS SOLUTIONS SHOW A DECENT RAINFALL EVENT...ESPECIALLY WITH ABUNDANT MOISTURE AND A SLOW MOVING FRONTAL BOUNDARY. GIVEN THE INCREASING CONFIDENCE IN THE MODEL SOLUTIONS...HAVE GONE AHEAD AND BUMPED POPS UP TO LIKELY FOR TUE/TUE NIGHT ACROSS THE FA. COULD HAVE SOME STRONG STORMS TUESDAY AFTERNOON WITH FRONTAL BOUNDARY COMING IN...HOWEVER MODEL SOUNDINGS SHOW RATHER MEAGER MID LEVEL LAPSE RATES. IN ADDITION...ABUNDANT CLOUD COVER WILL LIKELY KEEP THINGS FROM GETTING OUT OF HAND. SHOULD ANYTHING GET STRONG...IT APPEARS THAT SMALL HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY SVR THREAT. HIGH TEMPS TUESDAY WILL BE COOL WITH HIGHS IN THE MID 70S AND OVERNIGHT LOWS IN THE LOW-MID 60S. RAINFALL AMOUNTS OF 1 TO PERHAPS AS MUCH AS 3 INCHES WILL BE POSSIBLE FROM MON-TUE NIGHT PD. BY WEDNESDAY...FRONTAL BOUNDARY IS FCST TO SLOWLY EXIT THE AREA. IMPROVING CONDITIONS WILL OCCUR FROM WEST TO EAST...BUT GIVEN THE MODELS TEND TO CLEAR OUT TOO FAST...STILL THINK WELL SEE MOSTLY CLOUDY CONDITIONS IN THE MORNING WITH SOME PARTIAL CLEARING WEST OF I-65 DURING THE AFTERNOON. THE BLUEGRASS REGION APPEARS TO STAY CLOUDY FOR MUCH OF THE DAY. PRECIPITATION CHANCES ARE A LITTLE PROBLEMATIC HERE. CURRENT THINKING IS TO KEEP CHC POPS IN THE FCST FOR WED MORNING WITH MOST LOCATIONS DRYING OUT BY WEDNESDAY EVENING. TEMPERATURES WEDNESDAY LOOK TO BE COOL AS WELL WITH HIGHS IN THE MID 70S. THURSDAY THROUGH SATURDAY... LONG RANGE MODELS FROM TONIGHT ARE IN GENERAL AGREEMENT THROUGH THIS PERIOD. AS UPPER LEVEL TROF MOVES AWAY FROM THE REGION...H5 HEIGHT RISES WILL COMMENCE AND SFC HIGH PRESSURE IS FCST TO BUILD INTO THE REGION. AT THIS TIME...WE WILL CONTINUE A DRY FCST WITH MOSTLY SUNNY DAYS AND MOSTLY CLEAR NIGHTS. TEMPERATURES WILL MODERATE THROUGH THE PERIOD WITH AFTERNOON READINGS TOPPING OUT IN THE UPPER 70S TO LOWER 80S AND OVERNIGHT LOWS IN THE MID 50S. PLAN ON TRENDING TEMPS CLOSE TO THE 00Z GFS ENSEMBLE MEANS. -JARVIS && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, Sep 10, 11:07 AM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1207 PM EDT SUN SEP 10 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-110830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1107 AM CDT SUN SEP 10 2006 /1207 PM EDT SUN SEP 10 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN THIS AFTERNOON AND TONIGHT...WITH THE STRONGEST STORMS DUMPING LOCALLY HEAVY RAINFALL...ALONG WITH GUSTY WINDS OF 30 TO 40 MPH AND SMALL HAIL. IF YOU CAN HEAR THUNDER...THEN YOU CAN BE STRUCK BY LIGHTNING...SEEK SHELTER INDOORS FOR PROTECTION FROM DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH TUESDAY NIGHT AS A WEATHER DISTURBANCE APPROACHES AND MOVES THROUGH THE OUTLOOK AREA. AT THIS TIME...THE MOST NUMEROUS STORMS ARE FORECAST TO OCCUR TUESDAY AND TUESDAY NIGHT...WITH A FEW STRONG THUNDERSTORMS POSSIBLE TUESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON AND EVENING BUT INSTANCES OF STRONG TO SEVERE STORMS AND HEAVY RAINFALL REPORTS WOULD BE APPRECIATED. REPORTS CAN BE SENT USING THE SPOTTER HOTLINE...OR VIA THE WEB AT WEATHER.GOV/LOUISVILLE USING THE E-SPOTTER PROGRAM. SCHOTT
In the hours before
Special weather statement, Sep 10, 1:43 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 243 PM EDT SUN SEP 10 2006 KYZ061>064-071-074-076-077-102045- BUTLER KY-EDMONSON KY-HART KY-GREEN KY-WARREN KY-BARREN KY- METCALFE KY-ADAIR KY- INCLUDING THE CITIES OF...MORGANTOWN...BROWNSVILLE... MUNFORDVILLE...GREENSBURG...BOWLING GREEN...GLASGOW...EDMONTON... COLUMBIA 143 PM CDT SUN SEP 10 2006 HEAVY RAIN FALLING OVER PARTS OF SOUTH CENTRAL KENTUCKY AT 130PM CDT. THUNDERSTORMS STRETCHING FROM WARREN COUNTY EAST TO ADAIR COUNTY. THESE STORMS WERE MOVING VERY LITTLE WITH THESE STORMS DUMPING AS MUCH AS 3 INCHES OF RAIN PER HOUR...ESPECIALLY OVER BARREN AND METCALFE COUNTIES. ADDITIONAL STORMS WILL CONTINUE TO DEVELOP OVER PARTS OF SOUTH CENTRAL KENTUCKY FOR THE REMAINDER OF THE AFTERNOON.
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 2:20 PM CDT | Severe Thunderstorm Warning | LMK | Hart | 40 min |
| Sep 10, 2:43 PM CDT | Flash Flood Warning | LMK | Barren | 3 hr |
| Sep 10, 2:54 PM CDT | Severe Thunderstorm Warning | LMK | Logan | 36 min |
| Sep 10, 3:04 PM CDT | Severe Thunderstorm Warning | LMK | Larue | 41 min |
| Sep 10, 3:49 PM CDT | Severe Thunderstorm Warning | LMK | Warren | 29 min |
| Sep 10, 5:44 PM CDT | Special Weather Statement | LMK | Jefferson | 61 min |
Nearby
Flash Flood Warnings in Kentucky, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.